MAUDE Adverse Event Report: ARTHREX, INC. CCU, ARTHREX SYNERGY UHD4; LAPAROSCOPE

ARTHREX, INC. CCU, ARTHREX SYNERGY UHD4; LAPAROSCOPE
Model Number CCU, ARTHREX SYNERGY UHD4
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/09/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(no problem found) the evaluation did not identify any issues relevant to the reported event.
 
Event or Problem Description
On 4/19/2024, it was reported by a sales representative via (b)(4)that an ar-3200-0021 synergyuhd4 camera control unit was overheating and got very hot and burned through the light guides and a staff member's clothing.It was stated that the staff member was not hurt, and the light guides were a non-arthrex product.This was discovered during a procedure, with no reported patient harm.Additional information was received on 4/29/2024: this was discovered during a ureteroscopy procedure on (b)(6) 2024.It was stated that the event was a "near miss" event.The or tech's gown had two burn holes caused by the end of the light cable after it was removed from the ccu.Nothing else was plugged into the ccu at the time of the event.The end of the light source was too hot to touch and looked scorched.Only a burning smell came from the or tech's gown.The case was completed as planned before identifying the light cable issue (the end of the light source had scorch marks that could not be removed during processing in spd; therefore, there are concerns about overheating and the ccu).There was no delay in the case or adverse effects due to this being a "near miss" event.No photos were taken.

Brand Name
CCU, ARTHREX SYNERGY UHD4
Common Device Name
LAPAROSCOPE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19343403
Report Number1220246-2024-03455
Device Sequence Number8966461
Product Code GCJ
UDI-Device Identifier00888867197022
UDI-Public00888867197022
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K153218
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 05/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCCU, ARTHREX SYNERGY UHD4
Device Catalogue NumberAR-3200-0021
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/19/2024
Initial Report FDA Received Date05/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/04/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown